Florida, 2002Dense Fog in Florida, January 25, 2002
January 25, 2002 · NWS MFL · 1 event in 1 county or zone
1 dense fog, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jan 25, 2:25 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 25, 2:25 AM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
225 AM EST FRI JAN 25 2002
EXPECT LITTLE CHANGE IN THE WEATHER CONDITIONS FOR THE SHORT TERM
FORECAST (48 HRS)...IN FACT EXPECT LITTLE CHANGE FOR THE WHOLE
FORECAST PERIOD. ATLANTIC SURFACE RIDGE WILL SLOWLY RETREAT EAST AS
A COLD FRONT (AT THIS TIME EXTENDING FROM THE CAROLINAS THROUGH
ALABAMA AND OVER THE WESTERN GULF) MOVES SOUTHEAST TO THE FLORIDA
PANHANDLE THIS MORNING. THIS FRONT WILL MOVE TO CENTRAL FLORIDA
TONIGHT BUT WILL STALL AS THE MAIN ENERGY MOVES NORTHEASTWARD. A
SURFACE LOW MAY DEVELOP ALONG THE REMNANTS OF THIS FRONTAL SYSTEM
OVER GULF OF MEX AND MOVE NORTHEAST ACROSS CENTRAL FLORIDA LATE
SATURDAY...BUT IT SEEMS WE WILL REMAIN OUTSIDE OF ITS EFFECT EXCEPT
FOR ISOLD SHOWERS OVER LAKE OKEECHOBEE AND VICINITY BY
SUNDAY...NOTHING WORTH MENTIONING FOR THE TIME BEING. LIGHT
SOUTHERLY AIRFLOW WILL AFFECT THE AREA TODAY AND THIS WILL LIKELY
CAUSE AFTERNOON TEMPS TO CLIMB TO THE MID 80S...ESPECIALLY OVER
INTERIOR SECTIONS WHERE THE SEA BREEZE DO NOT REACH. THE WINDS WILL
SHIFT TO EAST BY SATURDAY BUT WILL REMAIN AT 5 TO 10 MPH.
MARINE WISE...LIGHT SOUTHERLY FLOW TODAY...VARIABLE AND LIGHT
TONIGHT AND LIGHT EAST TO SOUTHEAST FOR THE REST OF THE PERIOD.
THEREFORE SEAS WILL REMAIN AT 2 FEET OR LESS AT LEAST THROUGH THE
EARLY PART OF THE EXTENDED.
FIRE...NO PROBLEMS THROUGH THE ENTIRE FORECAST PACKAGE AS RELATIVE
HUMIDITIES WILL REMAIN WELL ABOVE 35%.
EXTENDED...MAY BE SOME RAIN IN THE FORECAST...BUT DO NOT GET TOO
EXCITED...IT MAY ONLY BE ISOLATED. THE ATLANTIC RIDGE WILL BUILD
BACK WEST ACROSS BY TUESDAY. THIS MAY HELP TO PUSH SOME OF THE
REMNANTS OF THE OLD FRONTAL SYSTEM (MENTIONED ABOVE) WEST OVER THE
PENINSULA.
PBI UU 082/064 083/065 081 470000
FLL UU 082/067 083/068 082 470000
MIA UU 083/067 084/068 082 470000
APF UU 081/063 080/066 081 470000=
.MIA...NONE.
In the hours before
Special weather statement, Jan 25, 4:30 AM EST, 30 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-251700-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EST FRI JAN 25 2002
...LOCALLY DENSE FOG INTERIOR AND WEST THIS MORNING...
UNDER MOSTLY CLEAR SKIES WITH VERY LIGHT WINDS...PATCHY FOG HAS
DEVELOPED OVER THE INTERIOR AND WEST PORTIONS OF SOUTH FLORIDA THIS
MORNING. SOME OF THIS FOG WILL BE LOCALLY DENSE...POSSIBLY LOWERING
THE VISIBILITY TO ONE HALF MILE OR LESS.
MOTORISTS TRAVERSING THE EVERGLADES THIS MORNING VIA ALLIGATOR ALLEY
AND THE TAMIAMI TRAIL AND THOSE ON THE WEST COAST NEED TO EXERCISE
CAUTION EARLY THIS MORNING AS THE FOG WILL RESTRICT VISIBILITY.
MOTORISTS SHOULD DRIVE WITH LOW BEAMS AND SLOW DOWN WHEN
ENCOUNTERING AREAS OF FOG AS VISIBILITY COULD QUICKLY LOWER.
NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED OVER SOUTH
FLORIDA FOR THE REST OF THE DAY. SPOTTER ACTIVATION WILL NOT BE
REQUIRED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Dense Fog, Inland Collier
- When
- January 25, 5:00 AM EST to 8:00 AM EST
- Where
- Inland Collier forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Patchy dense fog and locally heavy smoke from a brush fire likely contributed to several multi-vehicle accidents on Interstate 75 (Alligator Alley) east of Naples. The worst accident occurred about 6 miles east of the Naples toll plaza where three people were killed. Interstate 75 was closed due to the accident for about 12 hours.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Idaho, January 25 to 28, 20027 events
- Winter Storm in Montana, January 25 to 26, 20025 events
- Blizzard and Heavy Snow in Idaho, January 25 to 26, 20024 events
- Heavy Snow in California, January 25 to 26, 20024 events
- Winter Weather in Vermont, January 25, 2002$1,000 · 4 events
- Heavy Snow in California, January 25 to 26, 20023 events
- Flood in Kentucky, January 25 to 27, 20021 event
- Flood in Kentucky, January 25 to 29, 20021 event
- Heavy Snow in Nevada, January 25 to 26, 20021 event
- Blizzard in Alaska, January 25, 20021 event
- Heavy Snow in Idaho, January 25, 20021 event
- Cold in Alaska, January 25, 20021 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5277289.